MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 SORBAFIX ENHANCED; STAPLE, IMPLANTABLE

DAVOL INC., SUB. C.R. BARD, INC. -1213643 SORBAFIX ENHANCED; STAPLE, IMPLANTABLE
Catalog Number 0113115
Medical Device Problem Code Unintended Ejection (1234)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a tapp procedure when fixating the mesh in the preperitoneal space, sorbafix enhanced devices (device #1 and device #2) deployed more than one fastener at a time.It was reported that no fasteners have been fixated from both devices and one fastener was broken (device #2).It was also reported that the broken fastener was not removed from the patient's body.The surgeon has high level of experience, and the procedure was completed by using another brand device.There was no patient injury.This file represents device #1.
 
Additional Manufacturer Narrative
As reported, sorbafix deployed more than one fastener at a time.It is reported that the subject device is being returned for evaluation; however, at this time it has not been received.Based on the information provided and without having the sample to evaluate, no conclusion can be made.Review of manufacturing records shows product was made to specification.This mdr represents the sorbafix enhanced (device #1).An additional mdr was submitted to represent the sorbafix enhanced (device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported, during a tapp procedure when fixating the mesh in the preperitoneal space, sorbafix enhanced devices (device #1 and device #2) deployed more than one fastener at a time.It was reported that no fasteners have been fixated from both devices and one fastener was broken (device #2).It was also reported that the deployed multiple fasteners and broken fastener were not removed from the patient's body.The surgeon has high level of experience, and the procedure was completed by using another brand device.There was no patient injury.This file represents device #1.
 
Additional Manufacturer Narrative
As reported, sorbafix deployed more than one fastener at a time.It is reported that the subject device is being returned for evaluation; however, at this time it has not been received.Based on the information provided and without having the sample to evaluate, no conclusion can be made.Review of manufacturing records shows product was made to specification.Addendum: h11: this supplemental mdr is submitted to document the sample evaluation results.Evaluation of the returned sample is inconclusive as the result of poor sample condition.The device was returned with a broken cannula shaft.For the shaft to be broken in this nature it would have been done intentionally after use with the use of significant force.Functional and simulated use testing could not be performed.No manufacturing anomalies were found.This supplemental mdr represents the sorbafix enhanced (device #1).An additional supplemental mdr was submitted to represent the sorbafix enhanced (device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
SORBAFIX ENHANCED
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key20675256
Report Number1213643-2024-00541
Device Sequence Number12997095
Product Code GDW
UDI-Device Identifier00801741016691
UDI-Public(01)00801741016691(17)250728(10)HUHV1554
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K111153
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2025
Device Catalogue Number0113115
Device Lot NumberHUHV1554
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2024
Supplement Date Received by Manufacturer12/04/2024
Initial Report FDA Received Date11/13/2024
Supplement Report FDA Received Date12/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown